# SDR 2004FA0000517

- Difficulty date: May 26, 2004
- Submitted: June 24, 2004
- Operation: General aviation
- Aircraft: N27001
- Make and model: Amtr GLASAIRIII
- Aircraft serial: 3045
- Engine: Lyc IO540*
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Brace
- Condition: Inoperative
- Location: Nlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IN FLIGHT, AC LOST HYDR PRESSURE FOR UNRELATED CAUSE.  HYDR PRESSURE NORMALLY ASSISTS L/G TO REMAIN IN DOWN AND LOCKED POSITION.  ON LANDING, AC TOUCHED DOWN NORMALLY.  ON ROLLOUT, NOSE LANDING COLLAPSED.  LANDING GEAR SYS IS DESIGNED TO REMAIN DOWN AND LOCKED WITHOUT AID OF HYDR PRESSURE BY USE OF SPRINGS THAT SHOULD APPLY TENSION TO OVERCENTER DESIGN OF LANDING GEAR BRACES.  NOSE LANDING GEAR BRACE ONLY GOES OVER CENTER A SMALL AMOUNT, JUST A COUPLE OF DEGREES.  LOW OVERCENTER ASSIST SPRING TENSION COUPLED WITH A SMALL AMOUNT OF OVERCENTER TRAVEL ALLOWED NOSE GEAR TO COLLAPSE IN ABSENCE OF HYDR PRESSURE.  ON JACKS N/G COULD BE MADE TO UNLOCK WITH A MODEST KICK TO THE NOSEWHEEL. (SW17200407156)
